Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Nashville, TN

May 4, 2000Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 4:20 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2000, 4:20 PM CDT (21:20 UTC)
Expired
May 4, 2000, 5:15 PM CDT
In force
55 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS54 KOHX 042121
SVRBNA
TNC135-181-042215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LINDEN
  NORTHERN WAYNE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 515 PM CDT

* AT 415 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 8 MILES WEST OF
  WAYNESBORO...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF LINDEN AT 445 PM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL  
WHICH CAN CAUSE EXTENSIVE INJURY AND PROPERTY DAMAGE. TAKE SHELTER 
IN A STURDY BUILDING AND AVOID WINDOWS
$$
BB/JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:50 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 4, 2:50 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT THU MAY 4 2000

SCTD CONVECTION CURRENTLY ACROSS MIDDLE TN, WITH RUMBLES OF THUNDER
AT OHX. BLV AXIS OF CONVECTION FROM WRN TN INTO SWRN MIDDLE TN
AND NWRN AL IS RELATED TO WEAK 50H VORT AXIS ROTATING NWD AROUND
CLOSED LOW OVER OK-AR.

TWO MAIN LOW-LVL MOISTURE CHANNELS DEPICTED BY MODELS THROUGH
TONIGHT. ONE LOCATED OVER LOWER MS VALLEY, AND THE OTHER COMING
IN FROM THE ATLANTIC ACROSS GA AND THEN BENDING NWWD INTO MIDDLE
TN. MODELS TRY AND DEVELOP A SMALL AREA OF LOW LVL LIFT AND RAIN
IN THE ATANTIC CHANNEL, AND THEN LIFT IT NWWD OVERNIGHT TOWARD
SERN MIDDLE TN. HOWEVER, SEE NO REASON TO GET LIFT IN THE MIDDLE
OF A HIGH PRESSURE SYTEM, SO WILL IGNORE THIS PSBLTY ENTIRELY
AND KEEP 1ST PD POPS LOW FOR ALL PARTS OF OUR CWA.

OVERALL, CHC FOR TSTMS SHOULD UNDERGO A GENERAL DECREASE OVER THE
NEXT SEVERAL DAYS AS UPPER LOW FILLS, LOW-LVL HIGH PRESSURE BUILDS
WESTWARD OUT OF THE ATLANTIC, AND MID LEVELS REMAIN RELATIVELY
DRY.

WILL PROBABLY TREND CLOSER TO FWC MAX TEMPS FOR DAY2, SINCE
1000-850MB THICKNESSES REALLY DONT CHANGE ALL THAT MUCH. OTHERWISE,
WILL KEEP MINS CLOSE TO PERSISTENCE.

BNA BB 060/082/060/083 060 19232
CSV BB 057/079/057/080 057 19220

.BNA...NONE.

19

In the hours before

Local storm report, May 4, 4:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0356 PM    12 NE GALLATIN            TN   .75 INCH HAIL
05/04/00   SUMNER                         PUBLIC REPORTED DIME SIZE
                                          HAIL AT BETHPAGE.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:47 PM CDTSevere Thunderstorm WarningOHXLincoln28 min
May 3, 10:26 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys49 min
May 4, 1:11 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart34 min
May 4, 1:45 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
May 4, 3:41 PM CDTSevere Thunderstorm WarningOHXSumner34 min
May 4, 4:14 PM CDTSevere Thunderstorm WarningOHXBenton46 min
May 4, 4:52 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart53 min
May 4, 5:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
May 4, 5:32 PM CDTTornado WarningOHXMontgomery28 min
May 4, 6:32 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.